MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM LEFT FOSSA COMPONENT, LARGE; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION TMJ SYSTEM LEFT FOSSA COMPONENT, LARGE; JOINT, TEMPOROMANDIBULAR, IMPLANT
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Pain (1994); Loss of Range of Motion (2032); Joint Dislocation (2374)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet (b)(4).The device will not be returned for analysis as it remains implanted; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2021-00090.Medical products tmj system left standard titanium mandibular component 55mm / 12 hole, part# 24-6556ti, lot# 615960a; unknown mandible screw, part# ni, lot# ni; unknown fossa screw, part# ni, lot# ni.Occupation ¿ patient.
 
Event or Problem Description
It was reported the patient will require a revision at a future unspecified date due to various issues six (6) years following implantation of temporomandibular joint implants on the left side.The patient indicates that they have sarcoidosis with unknown etiology and they are unable to take a metal allergy test due to medication that may produce a false negative.Increasing levels of pain led to a ct scan which indicated heterotopic ossification around the implant and dislocation of the left joint.A revision and replacement with custom devices is planned at a future unspecified date.It was reported that no further information is available.
 
Event or Problem Description
It was reported the patient will undergo a revision in a few weeks due to increasing pain, dislocation and limited range of motion six (6) years following implantation of temporomandibular joint implants on the left side.The patient indicates that they have sarcoidosis with unknown etiology and they are unable to take a metal allergy test due to medication that may produce a false negative.A ct scan indicated heterotopic ossification around the implant.The patient has almost no jaw movement.A bilateral revision and replacement with custom devices is planned.It was reported that no further information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were corrected: e1, e2, e3 the following sections were updated: b4, b5, g3, g6, h2, h3, h6, h10.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It is further reported that the patient was being treated for an immune response to one of the alloys in the implant and was hospitalized for several months in 2017.The patient underwent a bilateral revision in (b)(6) 2021 and was implanted with a competitor's product.The patient is currently being monitored by rheumatology, pulmonology, nephrology, endocrinology and ophthalmology neurology specialist and is seen every three months.The patient also continues to be treated with methotrexate inj, humira inj, hydro chloroquine, prednisone, inhalers and blood pressure medications to keep down blood pressure due to kidney and organ damage.
 
Additional Manufacturer Narrative
If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
The additional information provided does not change the previously completed investigation.The root cause of the reported issues remains unknown.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
TMJ SYSTEM LEFT FOSSA COMPONENT, LARGE
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer delaney
1520 tradeport drive
jacksonville, FL 32218
9047414400
MDR Report Key11396017
Report Number0001032347-2021-00091
Device Sequence Number19137410
Product Code LZD
UDI-Device Identifier00841036036621
UDI-Public(01)00841036036621(10)506680(17)181201(30)1
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P020016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2018
Device Model NumberN/A
Device Catalogue Number24-6565
Device Lot Number506680B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/11/2021
Supplement Date Received by Manufacturer02/28/2021
10/26/2021
05/19/2022
08/16/2022
Initial Report FDA Received Date03/01/2021
Supplement Report FDA Received Date03/22/2021
11/11/2021
06/15/2022
08/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/01/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale